Alert archive / North Carolina / Tornado Warnings in 2007

Tornado Warning 12, NWS Raleigh, NC

September 14, 2007Johnston County, North Carolina

NWS Raleigh, NC issued this tornado warning at Sep 14, 2007, 6:02 PM EDT for Johnston County, North Carolina. It was in force for 28 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 14, 2007, 6:02 PM EDT (22:02 UTC)
Expired
Sep 14, 2007, 6:30 PM EDT
In force
28 min
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

County Johnston County, NC

The radar

The Raleigh/Durham radar (KRAX), 14 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 14, 6:08 PM EDTFUNNEL CLOUD3 Sw Clayton, NCFUNNEL CLOUD SPOTTED NEAR CORNWALLIS RD AND HIGHWAY 42 JUST SOUTH OF CLAYTON.
Sep 14, 6:15 PM EDTTORNADOClayton, NCA LAW ENFORCEMENT OFFICER REPORTED A TORNADO TOUCHDOWN AT CLAYTON MIDDLE SCHOOL ON GUY RD.
Sep 14, 6:16 PM EDTTORNADOClayton, NCA TRAINED SPOTTER REPORTED A TORNADO ON THE GROUND AT AMELIA CHURCH ROAD AND GUY ROAD IN CLAYTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2007-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 384 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2007-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
384 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
591 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KRAH 142202
TORRAH
NCC101-142230-
/O.NEW.KRAH.TO.W.0012.070914T2202Z-070914T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
602 PM EDT FRI SEP 14 2007

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 630 PM EDT

* AT 559 PM EDT...THE PUBLIC REPORTED A POSSIBLE TORNADO OVER 
CLAYTON...OR   ABOUT 13 MILES SOUTHEAST OF RALEIGH...MOVING 
NORTHEAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CLAYTON...

THE SAFEST PLACE TO BE DURING A TORNADO IS ON THE LOWEST FLOOR OF THE
BUILDING IN A SMALL ROOM SUCH AS A CLOSET OR BATHROOM OR IN AN
INTERIOR HALLWAY. USE BLANKETS OR PILLOWS TO PROTECT YOUR BODY FROM
FLYING DEBRIS. STAY AWAY FROM WINDOWS AND EXTERIOR WALLS.

LAT...LON 3555 7849 3564 7855 3569 7848 3570 7845
      3582 7826 3580 7824 3574 7823 3572 7821
      3572 7817 3571 7816
TIME...MOT...LOC 2202Z 237DEG 10KT 3564 7853

$$

WSS
2 follow-up statements
000 
WWUS52 KRAH 142211
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
609 PM EDT FRI SEP 14 2007

NCC101-142230-
/O.CON.KRAH.TO.W.0012.000000T0000Z-070914T2230Z/
JOHNSTON NC-
609 PM EDT FRI SEP 14 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR NORTHERN
JOHNSTON COUNTY...

AT 6 PM EDT...STATE HIGHWAY TROOPER REPORTED A FUNNEL CLOUD AT THE 
INTERSECTION OF HIGHWAY 50 AND HIGHWAY 42 SOUTHWEST OF CLAYTON 
MOVING NORTHEAST.  THE PUBLIC REPORTED A FUNNEL CLOUD AT 609 PM AT 
HIGHWAY 42 AND CORNWALLIS ROAD. THIS FUNNEL CLOUD WAS LOCATED NEAR 
CLAYTON...OR ABOUT 11 MILES SOUTHWEST OF LINWOOD...MOVING NORTHEAST 
AT 15 MPH.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3555 7849 3564 7855 3569 7848 3570 7845
      3582 7826 3580 7824 3574 7823 3572 7821
      3572 7817 3571 7816
TIME...MOT...LOC 2209Z 239DEG 10KT 3566 7848

$$

WSS
000 
WWUS52 KRAH 142219
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
619 PM EDT FRI SEP 14 2007

NCC101-142230-
/O.CON.KRAH.TO.W.0012.000000T0000Z-070914T2230Z/
JOHNSTON NC-
619 PM EDT FRI SEP 14 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR NORTHERN
JOHNSTON COUNTY...

AT 616 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO IN CLAYTON 
AT THE CLAYTON MIDDLE SCHOOL. THE TORNADO WAS MOVING EAST AT 10 MPH. 

DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY 
TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A 
TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE 
STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER 
YOUR HEAD.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3564 7855 3579 7830 3582 7826 3581 7825
      3574 7823 3572 7821 3572 7817 3571 7816
      3555 7849
TIME...MOT...LOC 2219Z 239DEG 10KT 4736 4773

$$

WSS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Sep 14, 4:00 PM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Sep 14, 4:00 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
400 PM EDT FRI SEP 14 2007

.SYNOPSIS...A MOIST AIR MASS COUPLED WITH AN AREA OF LOW PRESSURE
THAT WILL CROSS CENTRAL NORTH CAROLINA THIS EVENING WILL CAUSE
SHOWERS AND A FEW THUNDERSTORMS ACROSS THE REGION TONIGHT. NORTHWEST
WINDS BEHIND THE LOW PRESSURE SYSTEM WILL USHER COOLER DRIER AIR
INTO THE AREA SATURDAY THROUGH SUNDAY.

&&

.NEAR TERM /THROUGH SATURDAY/...
SCATTERED CONVECTION BEGINNING TO BLOSSOM IN THE MOIST UNSTABLE AIR
MASS OVER THE REGION. AS THE MID LEVEL CIRCULATION (REMNANTS OF
HUMBERTO) APPROACH AND CROSS CENTRAL NC THIS EVENING...EXPECT
SHOWER/T-STORM COVERAGE TO INCREASE WITH POCKETS OF LOCALLY
HEAVY/EXCESSIVE RAINFALL POSSIBLE...MAINLY OVER THE NW PIEDMONT
WHICH HAS SEEN MOST OF THE RAIN SO FAR WITH THIS EVENT. WEAK SHEAR
STILL NOTED ON VAD WIND PROFILES AND WIND FIELD EXPECTED TO
STRENGTHEN THIS EVENING (FROM 15KTS TO ABOUT 25KTS) AS 850-700MB
CYCLONE SLOWLY DEEPENS OVER OUR VICINITY. HOWEVER BY THE TIME THIS
DEEPENING OCCURS...MODELS INDICATE THAT WIND FIELD WILL BE FAIRLY
UNIDIRECTIONAL. THUS APPEARS THAT SEVERE WEATHER THREAT LIMITED AND
MAINLY CONFINED BETWEEN NOW AND SUNSET.

MOST AIR MASS COUPLED WITH APPROACHING MID LEVEL TROUGH AND
INCREASING DIVERGENCE ALOFT SUPPLIED BY 250MB JET CROSSING THE
EASTERN LAKES INTO SOUTHERN NEW ENGLAND SHOULD PROVIDE SUFFICIENT
LIFT TO SUPPORT NUMEROUS SHOWERS/T-STORMS. THUS WILL MAINTAIN
FORECAST FOR LOW END CATEGORICAL POPS THROUGH MIDNIGHT. MODELS IN
GOOD AGREEMENT DEPICTING TROUGH CROSSING REGION AROUND 6Z.
THUS....EXPECT CONVECTION TO DIMINISH W-E BETWEEN 06-12Z SAT.

DEVELOPING/STRENGTHENING SURFACE-850MB NW FLOW WILL HELP TO DIMINISH
CLOUD COVERAGE W-E ON SATURDAY. 850MB PROGS DEPICT DECENT COLD AIR
ADVECTION TAKING PLACE THROUGHOUT THE DAY BUT DOWNSLOPE SHOULD
OFFSET INITIAL SURGE OF COLD AIR. LOW LEVEL THICKNESS/TEMP SCHEME
NOT DESIGNED FOR CAA EVENT. THUS WENT WITH MAX NUMBERS CLOSE TO
MOS.

(DUE TO SEVERE WEATHER IN PROGRESS....GRIDS AND FORECAST WILL BE
LATE. PRODUCTS SHOULD BE OUT NLT 430 PM EDT).

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
COLD AIR ADVECTION EXPECTED TO CONTINUE SAT NIGHT THUS EXPECT SOME
MIXING. THIS SHOULD KEEP TEMPS UP A BIT. ALSO RH CROSS SECTIONS
INDICATE POTENTIAL FOR SOME HIGH LEVEL CLOUDS LATE SAT NIGHT. THUS
WENT WITH MIN TEMPS A FEW DEGREES WARMER THAN MOS.

WITH HIGH PRESSURE BUILDING INTO REGION SUNDAY/SUNDAY...EXPECT DRY
AND PLEASANTLY COOL CONDITIONS. THICKNESSES WITH FULL SUN SUPPORT
MAX TEMPS MAINLY IN THE MID 70S. WITH SURFACE RIDGE OVER REGION.
EXPECT GOOD CONDITIONS TO REALIZE FULL COOLING POTENTIAL. EXPECT
LOWS MON MORNING NEAR 50 TO NEAR 55 SE.

CONTINUED DRY AND PLEASANT FOR MON AND MONDAY NIGHT. AIR MASS
MODIFIES A BIT SO EXPECT TEMPS MON ABOUT 2-3 DEGREES WARMER MON.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
MEDIUM RANGE MODELS ALL DEPICT A WEAK ELY WAVE MOVING TOWARD/INTO
THE SE U.S. THIS PERIOD. PRESENCE OF LOW LEVEL RIDGE IN THE LEE OF
THE APPALACHIANS COUPLED WITH MID/UPPER LEVEL RIDGING ALOFT
IMMEDIATELY NORTH OF CENTRAL NC INDICATE THAT INFLUENCE OF ELY WAVE
MAY BE FELT MORE TO OUR SOUTH. GFS APPEARS TOO WET AND MAY BE TOO
QUICK TO DISMISS UPPER LEVEL RIDGE IN OUR VICINITY. THE 00Z RUN OF
THE CANADIAN GIVES SOME SUPPORT TO THE GFS BUT PRODUCES JUST
MINUSCULE AMOUNTS OF RAIN (GENERALLY LESS THAN A TENTH THROUGH THE
PERIOD). THE 00Z ECMWF KEEPS THE HIGHEST RAIN THREAT IN VICINITY OF
THE COAST WED-FRI AND THIS SEEMS REASONABLE.

FOR CENTRAL NC...KEPT POPS MAINLY BELOW 20% THROUGH THE PERIOD
EXPECT FOR THE COASTAL PLAIN AND THE SANDHILLS WHERE A 20% POP WAS
MAINTAINED FOR THE POTENTIAL FOR SOME CONVECTION THU AFTERNOON AND
AGAIN ON FRI. PLENTY OF TIME TO RAMP UP POPS IF ELY WAVE AND
ASSOCIATED MOISTURE APPEARS AS ROBUST AS GFS INDICATES. DUE TO DEPTH
OF ELY FLOW...POTENTIAL FOR EARLY MORNING FOG/STRATUS TO OCCUR
ESPECIALLY AREAS EAST OF HIGHWAY 1.

TEMPS THROUGH THE PERIOD WILL AVERAGE NEAR TO A LITTLE ABOVE NORMAL
FOR MID SEPTEMBER...TYPICAL FOR A LOW LEVEL ELY FLOW REGIME.

&&

.AVIATION /18Z FRIDAY THROUGH TUESDAY/...
BROAD WAA COMBINED WITH DIFFERENTIAL HEATING WILL SUPPORT  SCATTERED
SHOWER ACTIVITY ACROSS THE FORECAST AREA FOR THE REMAINDER OF THE
AFTERNOON. STRENGTHENING LOW-LEVEL SOUTHERLY FLOW WILL ALLOW
BOUNDARY TO THE SOUTH TO LIFT SE TO NW AS A WARM FRONT...ALLOWING
SURFACE WINDS TO SHIFT FROM OUT OF THE SSW. AS THE WARM SECTOR
SPREADS NW INTO THE FORECAST AREA...EXPECT CEILINGS TO LIFT TO VFR
CEILINGS FROM 3.5KFT TO 5KFT FROM 21Z TO 06Z WITH SHOWERS BECOMING
MORE WIDESPREAD AS UPPER TROUGH AND ASSOCIATED DYNAMICS APPROACH
FROM THE NW. THE ONLY EXCEPTION TO THE IMPROVING CEILINGS COULD BE
AT INT AND GSO...WHERE LATER WARM FRONTAL PASSAGE MAY BE TOO CLOSE TO
THE NOCTURNAL STABILIZING BL. THUS INT AND GSO COULD HOLD AT MVFR TO
IFR THROUGH SATURDAY MORNING. PRECIP WILL TAPER OFF FROM NW TO SE
BETWEEN 06 TO 12Z WITH COLD FRONTAL PASSAGE FROM THE NW. NSW EXPECTED
AFTER 14Z AS DRY AND STABLE AIR FILTERS INTO CENTRAL NC

A LARGE HIGH PRESSURE SYSTEM WILL BUILD FROM THE OHIO VALLEY AND
DOWN THE DOWN THE EASTERN SEABOARD THROUGH EARLY NEXT WEEK. THIS
WILL RESULT IN DRY WEATHER AND VFR CONDITIONS THROUGH TUESDAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...WSS
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...WSS
AVIATION...CBL
Hazardous weather outlook, Sep 14, 5:11 PM EDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
511 PM EDT FRI SEP 14 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-151000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
511 PM EDT FRI SEP 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

SCATTERED THUNDERSTORMS WILL MOVE NORTHEAST AT 20 MPH ACROSS
SECTIONS OF CENTRAL NORTH CAROLINA THROUGH 8 PM. THUNDERSTORMS ARE
EXPECTED TO DECREASE IN COVERAGE AND INTENSITY AFTER 8 PM. THE
STRONGER STORMS WILL PRODUCE WIND GUSTS UP TO 50 MPH...BRIEF
INSTANCES OF FUNNEL CLOUDS...AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER ASSOCIATED WITH THE STORMS THIS EVENING.

WSS

In the hours before

Special weather statement, Sep 14, 4:37 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
437 PM EDT FRI SEP 14 2007

NCZ022-142130-
GUILFORD-
437 PM EDT FRI SEP 14 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS GUILFORD COUNTY THROUGH 530
PM EDT...

AT 437 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
HIGH POINT...MOVING EAST AT 20 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR JAMESTOWN AROUND 450 PM EDT...
PLEASANT GARDEN AROUND 510 PM EDT...FOREST OAKS AROUND 520 PM EDT.

GUSTY WINDS OF 30 TO 40 MPH AND HEAVY RAIN CAN BE EXPECTED WITH
THESE THUNDERSTORMS.

JO
Special weather statement, Sep 14, 4:39 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
439 PM EDT FRI SEP 14 2007

NCZ038-039-142145-
DAVIDSON-RANDOLPH-
439 PM EDT FRI SEP 14 2007

...A STRONG STORM PRODUCING WEAK ROTATION WILL MOVE ACROSS DAVIDSON
AND RANDOLPH COUNTIES THROUGH 545 PM EDT...

AT 439 PM EDT...DOPPLER RADAR INDICATED A STRONG STORM OVER
MARTHA...OR ABOUT 16 MILES SOUTHWEST OF ASHEBORO...MOVING EAST
NORTHEAST AT 25 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE ULAH... ASHEBORO...
FRANKLINVILLE...COLERIDGE...AND RAMSEUR.

THIS STORM IS ROTATING WEAKLY. IF THE ROTATION INTENSIFIES AND THE
STORM STRENGTHENS... A WARNING MAY BE NEEDED. ALSO... GUSTY WINDS OF
30 TO 40 MPH CAN BE EXPECTED WITH THIS STORM. PEOPLE IN THE PATH OF
THIS STORM SHOULD MOVE TO A SAFE SHELTER.

GIH
Special weather statement, Sep 14, 5:05 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
505 PM EDT FRI SEP 14 2007

NCZ041-142145-
WAKE-
505 PM EDT FRI SEP 14 2007

...A STRONG STORM WILL MOVE ACROSS SOUTH WAKE COUNTY THROUGH
545 PM EDT...

AT 505 PM EDT...DOPPLER RADAR INDICATED A STRONG STORM APPROACHING
FUQUAY-VARINA...OR ABOUT 13 MILES NORTH OF LILLINGTON...MOVING EAST
AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE HOLLY SPRINGS AND
FUQUAY-VARINA.

THIS STORM IS ROTATING WEAKLY. IF THE ROTATION INTENSIFIES AND THE
STORM STRENGTHENS... A WARNING MAY BE NEEDED. ALSO... GUSTY WINDS OF
30 TO 40 MPH CAN BE EXPECTED WITH THIS STORM. PEOPLE IN THE PATH OF
THIS STORM SHOULD MOVE TO A SAFE SHELTER.

GIH
Special weather statement, Sep 14, 5:08 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
508 PM EDT FRI SEP 14 2007

NCZ089-142200-
SAMPSON-
508 PM EDT FRI SEP 14 2007

...A STRONG STORM WILL MOVE ACROSS CENTRAL SAMPSON COUNTY THROUGH 600
PM EDT...

AT 508 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHEAST OF ROSEBORO...OR ABOUT 8 MILES SOUTHWEST OF CLINTON...
MOVING NORTHEAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE CLINTON.

THIS STORM IS ROTATING WEAKLY. IF THE ROTATION INTENSIFIES AND THE
STORM STRENGTHENS... A WARNING MAY BE NEEDED. ALSO... GUSTY WINDS OF
30 TO 40 MPH CAN BE EXPECTED WITH THIS STORM. PEOPLE IN THE PATH OF
THIS STORM SHOULD MOVE TO A SAFE SHELTER.

GIH
Special weather statement, Sep 14, 5:24 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
524 PM EDT FRI SEP 14 2007

NCZ077-142230-
HARNETT-
524 PM EDT FRI SEP 14 2007

...A STRONG THUNDERSTORM WILL MOVE ACROSS HARNETT COUNTY THROUGH 630
PM EDT...

AT 524 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PINEVIEW...OR ABOUT 12 MILES NORTH OF FORT BRAGG...MOVING NORTHEAST
AT 20 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR OLIVIA AROUND 530 PM EDT...
SEMINOLE AROUND 555 PM EDT...DUNCAN AROUND 625 PM EDT.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. THESE
WINDS ARE CAPABLE OF BRINGING DOWN TREE LIMBS. LIGHT OBJECTS SUCH AS
TRASH CANS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND.

WSS
Special weather statement, Sep 14, 5:33 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
533 PM EDT FRI SEP 14 2007

NCZ040-142230-
CHATHAM-
533 PM EDT FRI SEP 14 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS CHATHAM COUNTY THROUGH 630
PM EDT...

AT 533 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR SILER CITY TO HARPERS CROSSROADS...MOVING
EAST AT 25 MPH.

THE STRONG THUNDERSTORMS WILL BE NEAR...PITTSBORO AROUND 615 PM
EDT.

GUSTY WINDS OF 30 TO 40 MPH CAN BE EXPECTED WITH THESE THUNDERSTORMS.

JO

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 2:39 PM EDTTornado WarningRAHForsyth36 min
Sep 14, 3:02 PM EDTTornado WarningRAHGuilford43 min
Sep 14, 3:08 PM EDTSevere Thunderstorm WarningRAHChatham52 min
Sep 14, 3:11 PM EDTTornado WarningRAHMoore34 min
Sep 14, 3:30 PM EDTTornado WarningRAHCumberland45 min
Sep 14, 3:34 PM EDTSevere Thunderstorm WarningRAHWake56 min
Sep 14, 4:18 PM EDTTornado WarningRAHDavidson31 min
Sep 14, 4:47 PM EDTTornado WarningRAHRandolph43 min
Sep 14, 4:53 PM EDTTornado WarningRAHGuilford31 min
Sep 14, 5:20 PM EDTSevere Thunderstorm WarningRAHWake40 min
Sep 14, 5:33 PM EDTSevere Thunderstorm WarningRAHJohnston57 min
Sep 14, 6:00 PM EDTSevere Thunderstorm WarningRAHHarnett30 min
Sep 14, 6:10 PM EDTTornado WarningRAHHarnett35 min
Sep 14, 6:29 PM EDTTornado WarningRAHJohnston31 min
Sep 14, 6:36 PM EDTTornado WarningRAHJohnston54 min
Sep 14, 6:45 PM EDTSevere Thunderstorm WarningRAHWake60 min
Sep 14, 6:54 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett66 min
Sep 14, 7:02 PM EDTTornado WarningRAHNash, Wilson58 min
Sep 14, 7:13 PM EDTTornado WarningRAHWake32 min
Sep 14, 7:32 PM EDTSevere Thunderstorm WarningRAHJohnston73 min

Nearby

Tornado Warnings in North Carolina, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.